Nonuniform laminated beam of Lord–Shulman type

Baowei Feng, Victor R. Cabanillas, Edson A. Coayla-Teran, Carlos A. Raposo

Research output: Contribution to journalArticle (Contribution to Journal)peer-review


The nonuniform thermoelastic laminated beam of the Lord–Shulman type is considered. The model is a two-layered beam with structural damping due to the interfacial slip. The well-posedness is proved by the semigroup theory of linear operators approach together with the Lumer–Phillips theorem. The stability results presented in this paper depend on the nature of a stability function (Formula presented.), which we define in (12). We first prove the lack of exponential stability of the system if (Formula presented.), (Formula presented.). And then, we establish the exponential stability for (Formula presented.) and polynomial decay with rate (Formula presented.) provided (Formula presented.), (Formula presented.). The result is new, and it is the first time that the nonuniform laminated beam is considered.

Original languageEnglish
Pages (from-to)1123-1154
Number of pages32
JournalStudies in Applied Mathematics
Issue number4
StatePublished - 30 Aug 2022


  • laminated beam
  • stability
  • thermoelasticity
  • Timoshenko
  • well-posedness


Dive into the research topics of 'Nonuniform laminated beam of Lord–Shulman type'. Together they form a unique fingerprint.

Cite this